Insomnia!! Aaargh!

Well I got my first Orencia infusion on Wednesday . It went well and I felt as though I was " buzzing " after it. Problem is since then I can hardly sleep! Crash out at 6 pm till 8 pm but then wide awake again. Tried getting up, making milky drinks, hubby in spare room ... Again bless him. Crazy time to be awake. I didn't get this with other biological infusions. Has anyone else experienced this with Orencia ? Xx

12 Replies

  • That's rubbish them allanah hope you can get back to normal sleep soon x

  • Sorry to hear this, insomnia is horrible

  • Hello Allanah :) I've been expriencing what you describe for years now :( Sometimes I'll be fine for a time but it'll always start up again. Lately, I get really tired around 9.30pm, sleep until 2am, if I am lucky I get back to sleep until maybe 4am and then I am too annoyed to try again and just get up. Usually I am in the office by 6.30 because of this! I've always blamed it on the steroids (and now on the tapering) but I never considered my biologic to be the reason..could be though as I am due my next injection next week and maybe this is related somehow?!

    I hope it'll ease off for you and it'll 'only' be a few days of insomnia after the infusion!! I hope Orencia will work its magic soon for you anyway :)

    Best, Christine x

  • hi Allanah, I have been suffering with insomnia for some time now, and wondering why I am wide awake after just a few hours, I had put it down to my age, but although I am not on your infusion, am on Cimzia biological, so wondering if there is a link, more so after what Christine says maybe it's something else. I am on mtx, pred:, and cimzia. maybe we can find a common link for this insomnia. regards bluetit33

  • Hiya. Sorry no experience of Orencia - just to say sorry you had a bad night. I had a good one for a change.....eventually! Sun's shining here this morning, hope it is with you. Enjoy your day & hope you rest better tonight.

  • I have suffered with insomnia for years now so can't put it down to any of my meds, am taking sleeping tablets occasionally as don't want to rely on them to much but is only way I get any sleep x

  • Sorry to hear your wide awake at silly o clock. I too suffer from this I put it down to all the years I worked nightshift I think my body got too used to it. Living on my own I don't disturb anyone else's sleep, just my cats think here we go again lol. I do hope you get the results you need from the new infusion and also get a good nights sleep soon. Try to rest a bit through the day Allanah .

    Love and Light



  • Thanks all, read through Orencia side effects, one of the more uncommon side effects is insomnia. Maybe that, maybe just rubbish night with painful hips ! But slept 4 to 9 am, better than nothing xxx

  • Oh dear, sounds like a given with one hand and taken away with the other situation :(

    Sorry to hear about the sleep probs Allanah. I've had rubbish sleep for the last few years but luckily for me it's now settled into just waking up every hour or two and then after my little water/loo/water/back to bed routine I usually drift off for a while. It took a while to get there as used to stress about not sleeping which made it worse. Have you tried self-hypnosis CD or phone app? I have a few to help switch the brain off when it won't shut up. Also find guided meditation really useful (Meditainment do a good range) it was recommended by my OT and even if I can't fully sleep I know my mind and body are getting rest.

    Hope this is just a blip for you while you get used to new meds and you'll soon be back in the land of Nod xxx

  • Thanks everyone xx

  • Sorry to hear about your problem sleeping. I have had problems for several years. One thing I do is to turn on my radio very low, usually it's the world service, music doesn't work for me. I don't listen to it particularly, it just seems to send me off! Worth a try! M x

  • I did suffer badly when first diagnosed but not so much after I OT pain relief although I wake up a lot and need hulking out of bed!! Hope it settles. Xxxx

You may also like...